Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 27, NWS Green Bay, WI

June 11, 20014 counties in Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 11, 2001, 8:46 PM CDT for 4 counties in Wisconsin. It was in force for 44 min. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 11, 2001, 8:46 PM CDT (01:46 UTC)
Expired
Jun 11, 2001, 9:30 PM CDT
In force
44 min
Issued by
NWS Green Bay, WI
Area
Whole counties

Counties Calumet County, WI, Outagamie County, WI, Waupaca County, WI, Winnebago County, WI

The radar

The Green Bay radar (KGRB), 45 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 9:10 PM CDTHail 1.75Clintonville, WI
Jun 11, 9:13 PM CDTThunderstorm Wind 65 MOmro, WI
Jun 11, 9:25 PM CDTThunderstorm Wind 67 MAppleton, WI

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 7:00 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.8 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2001-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2182 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2001-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2182 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
990 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 120147
SVRGRB
WIC015-087-135-139-120230-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
846 PM CDT MON JUN 11 2001

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CALUMET COUNTY IN WISCONSIN
  WINNEBAGO COUNTY IN WISCONSIN
  OUTAGAMIE COUNTY IN WISCONSIN
  WAUPACA COUNTY IN WISCONSIN

* UNTIL 930 PM CDT

* AT 846 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND SPOTTER
  REPORTS INDICATED A LINE OF SEVERE THUNDERSTORMS WITH 60 MPH WINDS.
  THE LINE EXTENDED FROM 25 MILES NORTHWEST OF APPLETON TO 34 MILES
  WEST OF OSHKOSH. IT WAS MOVING EAST AT 50 MPH.

* SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORMS INCLUDE...
  WINCHESTER IN WINNEBAGO COUNTY BY 850 PM CDT.
  ALLENVILLE BY 850 PM CDT.
  BUTTE DES MORTS BY 850 PM CDT.
  EUREKA BY 850 PM CDT.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.
IF A TORNADO IS SPOTTED...MOVE TO A BASEMENT OR SMALL INTERIOR ROOM
ON THE LOWEST FLOOR OF YOUR BUILDING.

$$

LAT...LON 4464 8883 4416 8886 4386 8887 4391 8810
          4404 8806 4438 8826

RM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 8:45 PM CDT, 1 minute earlier.

Area forecast discussion, Jun 11, 8:45 PM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
845 PM CDT MON JUN 11 2001

AM READY TO REMOVE SVR THREAT FOR PORTION OF N-C WI BEHIND THE MAIN LINE
OF CONVECTION. SPC WL BE COMING OUT WITH A SEVERE TSTM WATCH FOR FAR ERN
WI SHORTLY. THE WATCH WL ADJOIN...BUT NOT REPLACE...THE TORNADO WATCH.
WL SEND A COMPLETE SET OF PRODUCTS ONCE THE NEW WATCH COMES OUT.

.GRB...NONE.

SKOWRONSKI
WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jun 11, 12:30 PM CDT, 8 hours 16 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-112000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1230 PM CDT MON JUN 11 2001

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL
AND NORTHEAST WISCONSIN.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS A PORTION OF
CENTRAL WISCONSIN DURING THE LATE AFTERNOON AND EVENING HOURS. THE
GREATEST RISK OF SEVERE STORMS WILL BE SOUTH AND WEST OF A LINE FROM
MERRILL TO OSHKOSH...AND OCCUR BETWEEN 5:00 PM AND MIDNIGHT. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF THE AREA.

A COMPLEX OF SEVERE THUNDERSTORMS WILL CONTINUE TO ORGANIZE ACROSS
CENTRAL MINNESOTA THIS AFTERNOON. THE COMPLEX WILL PUSH EAST INTO
WISCONSIN DURING THE LATE AFTERNOON...THEN TURN SOUTHEAST THIS EVENING.
THE COMPLEX IS LIKELY TO PRODUCE DAMAGING WINDS...THOUGH LARGE HAIL IS
ALSO POSSIBLE. AS OF NOON...IT APPEARED THAT CENTRAL WISCONSIN HAD THE
GREATEST RISK OF EXPERIENCING WIDESPREAD SEVERE WEATHER. HOWEVER...
SEVERE WEATHER IS POSSIBLE ACROSS THE REST OF THE AREA AS WELL.

SPOTTER ACTIVATION IS LIKELY NEEDED LATE THIS AFTERNOON AND THIS
EVENING.

WEATHER UPDATES CAN BE FOUND IN THE SHORT-TERM FORECAST WHENEVER
THUNDERSTORMS ARE OCCURRING OR IMMINENT.

SKOWRONSKI
WWW.CRH.NOAA.GOV/GRB

In the hours before

Special weather statement, Jun 11, 6:05 PM CDT, 2 hours 41 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-120000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
605 PM CDT MON JUN 11 2001

...SEVERE WEATHER LIKELY IN CENTRAL WISCONSIN THIS EVENING...

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS A PORTION OF
CENTRAL WISCONSIN DURING THE EVENING HOURS. THE GREATEST RISK OF SEVERE
STORMS WILL BE SOUTH AND WEST OF A LINE FROM MERRILL TO OSHKOSH...AND
OCCUR BETWEEN 7:00 PM AND MIDNIGHT. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS THE REST OF NORTH-CENTRAL...NORTHEAST...AND EAST-
CENTRAL WISCONSIN.

AT 6:00 PM...A COMPLEX OF SEVERE THUNDERSTORMS WAS LOCATED OVER EXTREME
EASTERN MINNESOTA AND WESTERN WISCONSIN. THE COMPLEX SHOULD TURN
SOUTHEAST ACROSS WISCONSIN DURING THE EVENING. THE MAIN THREAT POSED BY
THE COMPLEX WILL BE DAMAGING WINDS...BUT SOME LARGE HAIL IS ALSO
POSSIBLE.

BE SURE TO MONITOR LATER STATEMENTS ON THIS SEVERE WEATHER SITUATION.

SKOWRONSKI
WWW.CRH.NOAA.GOV/GRB
Special weather statement, Jun 11, 7:10 PM CDT, 1 hour 36 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-120100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
710 PM CDT MON JUN 11 2001

...SEVERE WEATHER LIKELY IN CENTRAL WISCONSIN THIS EVENING...

A TORNADO WATCH HAS BEEN POSTED CENTRAL AND A PORTION OF EAST-CENTRAL
WISCONSIN FOR THE EVENING HOURS. THE TORNADO WATCH INCLUDES...

LINCOLN COUNTY...
LANGLADE COUNTY...
MENOMINEE COUNTY...
OCONTO COUNTY...
MARATHON COUNTY...
SHAWANO COUNTY...
WOOD COUNTY...
PORTAGE COUNTY...
WAUPACA COUNTY...
OUTAGAMIE COUNTY...
BROWN COUNTY...
WAUSHARA COUNTY...
WINNEBAGO COUNTY...AND...
CALUMET COUNTY.

AT 7:00 PM...A COMPLEX OF SEVERE THUNDERSTORMS WAS ENTERING CENTRAL
WISCONSIN FROM THE WEST. THE COMPLEX SHOULD TURN SOUTHEAST ACROSS
WISCONSIN DURING THE EVENING. THE MAIN THREAT POSED BY THE COMPLEX WILL
BE DAMAGING WINDS...BUT SOME LARGE HAIL IS ALSO POSSIBLE. SEVERE
THUNDERSTORMS CAN ALSO PRODUCE TORNADOES.

THE STORMS WILL LIKELY WEAKEN BY THE TIME THEY REACH THE LAKESHORE
DURING THE LATE EVENING. ALTHOUGH THE RISK OF SEVERE STORMS IS GREATEST
IN THE WATCH AREA...A FEW SEVERE STORMS ARE POSSIBLE ACROSS THE
REMAINDER OF NORTH-CENTRAL AND NORTHEAST WISCONSIN THIS EVENING.

BE SURE TO MONITOR LATER STATEMENTS ON THIS SEVERE WEATHER SITUATION.

SKOWRONSKI
WWW.CRH.NOAA.GOV/GRB
Local storm report, Jun 11, 7:52 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
752 PM CDT MON JUN 11 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0745 PM    1 N PITTSVILLE            WI   60 MPH WIND GUST
06/11/01   WOOD                           ALSO ROTATING WALL CLOUD.
                                          REPORTED BY EMERGENCY MGMT    S
                                          AND SPOTTERS.

JKL
Special weather statement, Jun 11, 8:05 PM CDT, 41 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-120200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
805 PM CDT MON JUN 11 2001

...SEVERE THUNDERSTORMS MOVING ACROSS CENTRAL WISCONSIN...

AT 8:00 PM...A COMPLEX OF SEVERE THUNDERSTORMS WAS PUSHING SOUTHEAST
ACROSS CENTRAL WISCONSIN. NUMEROUS REPORTS OF WIND DAMAGE HAVE BEEN
RECEIVED FROM THE WESTERN PART OF THE STATE. THE COMPLEX SHOULD CONTINUE
TO PUSH SOUTHEAST ACROSS CENTRAL WISCONSIN DURING THE EARLY EVENING. THE
MAIN THREAT POSED BY THE COMPLEX WILL CONTINUE TO BE DAMAGING WINDS...
BUT SOME LARGE HAIL IS STILL POSSIBLE. SEVERE THUNDERSTORMS CAN ALSO
PRODUCE TORNADOES.

THE COMPLEX HAS PROMPTED THE ISSUANCE OF A TORNADO WATCH. THE INCLUDES
CENTRAL AND A PORTION OF EAST-CENTRAL WISCONSIN. SPECIFICALLY...THE
WATCH INCLUDES...

LINCOLN COUNTY...
LANGLADE COUNTY...
MENOMINEE COUNTY...
OCONTO COUNTY...
MARATHON COUNTY...
SHAWANO COUNTY...
WOOD COUNTY...
PORTAGE COUNTY...
WAUPACA COUNTY...
OUTAGAMIE COUNTY...
BROWN COUNTY...
WAUSHARA COUNTY...
WINNEBAGO COUNTY...AND...
CALUMET COUNTY.

THE STORMS WILL LIKELY WEAKEN BY THE TIME THEY REACH THE LAKESHORE
DURING THE LATE EVENING. ALTHOUGH THE RISK OF SEVERE STORMS IS GREATEST
IN THE WATCH AREA...A FEW SEVERE STORMS ARE POSSIBLE ACROSS THE
REMAINDER OF NORTH-CENTRAL AND NORTHEAST WISCONSIN THIS EVENING.

BE SURE TO MONITOR LATER STATEMENTS ON THIS SEV+ERE WEATHER SITUATION.

SKOWRONSKI
WWW.CRH.NOAA.GOV/GRB
Local storm report, Jun 11, 8:14 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
814 PM CDT MON JUN 11 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0727 PM    SPENCER                   WI   WIND DAMAGE
06/11/01   MARATHON                       SEVERAL TREES DOWN.
                                          REPORTED BY FIRE DEPT.

0745 PM    1 N PITTSVILLE            WI   60 MPH WIND GUST
06/11/01   WOOD                           ALSO ROTATING WALL CLOUD.
                                          REPORTED BY EMERGENCY MGMT
                                          AND SPOTTERS.

0800 PM    15 W WISCONSIN RAPIDS     WI   WIND DAMAGE
06/11/01   WOOD                           LARGE TREES AND POWER LINES
                                          DOWN.  REPORTED BY LAW
                                          ENFORCEMENT.

0805 PM    WISCONSIN RAPIDS          WI   73 MPH WIND GUST
06/11/01   WOOD                           SHERIFF REPORT.  MEASURED
                                          GUST.  TIME EST.

JKL
Local storm report, Jun 11, 8:43 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
843 PM CDT MON JUN 11 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0839 PM    IOLA                      WI   74 MPH WIND GUST
06/11/01   WAUPACA                        MEASURED WIND GUST FROM
                                          SKYWARN SPOTTER.

JKL

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:01 PM CDTSevere Thunderstorm WarningGRBMarathon, Wood44 min
Jun 11, 7:01 PM CDTSevere Thunderstorm WarningGRBLincoln44 min
Jun 11, 7:41 PM CDTSevere Thunderstorm WarningGRBLanglade, Lincoln, Marathon49 min
Jun 11, 7:41 PM CDTSevere Thunderstorm WarningGRBPortage, Wood49 min
Jun 11, 8:06 PM CDTTornado WarningGRBPortage, Wood24 min
Jun 11, 8:17 PM CDTSevere Thunderstorm WarningGRBWaushara58 min
Jun 11, 9:33 PM CDTSevere Thunderstorm WarningGRBBrown, Calumet, Outagamie42 min
Jun 11, 9:33 PM CDTSevere Thunderstorm WarningGRBWinnebago42 min
Jun 11, 9:42 PM CDTSevere Thunderstorm WarningGRBManitowoc63 min
Jun 11, 10:20 PM CDTSevere Thunderstorm WarningGRBCalumet40 min
Jun 11, 10:35 PM CDTSevere Thunderstorm WarningGRBManitowoc40 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.